Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 25, 2011, 3:31 PM PDT. It took effect at Apr 25, 2011, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 3:31 PM PDT (22:31 UTC)
- In effect from
- Apr 25, 2011, 5:00 PM PDT
- Expired
- Apr 26, 2011, 3:07 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
047 WHUS76 KSGX 252231 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 331 PM PDT MON APR 25 2011 ...SMALL CRAFT ADVISORY IN THE OUTER WATERS THIS EVENING THROUGH TUESDAY EVENING... .A SHORTWAVE MOVING TO THE NORTH WILL INCREASE PRESSURE GRADIENTS CAUSING STRONG GUSTY WINDS IN THE OUTER WATERS WITH BREEZY CONDITIONS IN THE WEST PART OF THE INNER WATERS THIS EVENING THROUGH TUESDAY EVENING. AN INCREASING SWELL IN THE OUTER WATERS WILL BRING SEAS UP TO AROUND 10 FT DURING THIS PERIOD. PZZ775-261030- /O.NEW.KSGX.SC.Y.0010.110426T0000Z-110427T0300Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 331 PM PDT MON APR 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. * WINDS: INCREASING NW WINDS THIS EVENING TO 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH TUESDAY EVENING. * SEAS: INCREASING SWELL TONIGHT...MAINLY IN THE SOUTHWEST PART UP TO AROUND 7 FEET...WILL BRING SEAS UP TO AROUND 10 FEET THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WHITLOW
1 follow-up statement
572 WHUS76 KSGX 261007 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 307 AM PDT TUE APR 26 2011 PZZ775-261115- /O.CAN.KSGX.SC.Y.0010.000000T0000Z-110427T0300Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 307 AM PDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE OUTER WATERS. WEST WINDS WILL CONTINUE TO WEAKEN THIS MORNING. ALTHOUGH WINDS WILL ONCE AGAIN BRIEFLY INCREASE LATE THIS AFTERNOON...WINDS AND SEAS WILL REMAIN BELOW CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY IS CANCELLED. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO PALMER/MM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:43 PM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 25, 1:43 PM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PDT MON APR 25 2011
.SYNOPSIS...
LOCALLY WINDY CONDITIONS WILL CONTINUE THROUGH THE MOUNTAIN PASSES
AND INTO THE DESERTS THROUGH TONIGHT. BUILDING HIGH PRESSURE ALOFT
AND DECREASING ONSHORE FLOW WILL BRING WARMING AND FEWER MARINE
CLOUDS THROUGH WEDNESDAY. A DEVELOPING LOW PRESSURE TROUGH ACROSS
THE WEST WILL BEGIN A COOLING TREND THURSDAY. AS ONSHORE FLOW
INCREASES AND THE MARINE LAYER DEEPENS...MARINE CLOUDS WILL DEVELOP
NIGHTS AND MORNINGS WEST OF THE MOUNTAINS...AND GUSTY ONSHORE FLOW
WILL RESUME ACROSS THE MOUNTAINS AND INTO THE DESERTS INTO THE
WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SKIES WERE MOSTLY CLEAR AT MIDDAY ACROSS THE ENTIRE CWA. WINDS HAVE
BEEN MODEST SO FAR WITH GUSTS IN THE WINDIEST SPOTS IN THE MOUNTAINS
AND DESERTS IN THE 25-40 MPH RANGE. SURFACE PRESSURE GRADIENTS WERE
6-9 MBS ONSHORE TO THE DESERTS.
MAIN CONCERN THIS EVENING AND OVERNIGHT WILL BE THE WESTERLY WINDS
THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS. SEVERAL RUNS OF
OUR LOCAL WIND PROGRAM SHOW ADVISORY SPEEDS ATTAINED BY EVENING AS A
WEAK UPPER-LEVEL TROUGH DIGS SE THROUGH THE GREAT BASIN. A WIND
ADVISORY IS IN EFFECT BEGINNING AT 4 PM PDT.
GIVEN THE LACK OF CLOUDINESS ANYWHERE AT MIDDAY...IT APPEARS
NORTHERLY FLOW FROM JUST ABOVE THE SURFACE TO AROUND 5K FT HAS DRIED
THE LAYER CONSIDERABLY. THIS MAY MAKE IT MORE DIFFICULT TO GET A
SIGNIFICANT AMOUNT OF STRATUS DEVELOPMENT OVERNIGHT W OF THE MTNS.
WHILE SOME MARINE STRATUS IS STILL EXPECTED...DECIDED TO TRIM BACK
EXTENT THROUGH EARLY TUE. WITH PLENTY OF STRONG LATE APRIL SUN...
IT WILL BE WARMER ON TUE...AND THAT TREND WILL CONTINUE THROUGH WED
AS ANY LEFT-OVER MARINE AIR IS PUSHED BACK OUT TO SEA. EXPECT WED TO
BE SUNNY AND LIKELY THE WARMEST DAY OF THE WEEK W OF THE MTNS WITH
DAYTIME HIGHS IN THE 70S AND 80S. EVEN WARMER IN THE DESERTS WED AND
THU WHERE HIGHS MAY FLIRT WITH THE CENTURY MARK.
COOLING WILL SPREAD INLAND FROM THE COAST THU AS SURFACE GRADIENTS
BUILD BACK ONSHORE. EVEN STRONGER ONSHORE FLOW WITH A DEEPER MARINE
LAYER APPEARS ON TAP FOR FRI WITH A DEEPENING UPPER-LEVEL TROUGH
ACROSS THE WEST. DEPENDING ON HOW DEEP AND FAR WEST THE TROUGH
DEVELOPS...THE COOLING COULD LAST INTO SAT BEFORE HEIGHTS/THICKNESS
RECOVER.
&&
.AVIATION...
252030Z...GENERALLY CLEAR SKIES AND UNRESTRICTED VISIBILITIES UNTIL
ABOUT 02Z THIS AFTERNOON. SCATTERED...LOCALLY BROKEN LOW CLOUDS WILL
RETURN TONIGHT BETWEEN 02-06Z WITH BASES AROUND 1000 FEET MSL AND
TOPS AROUND 1500 FEET MSL. VISIBILITIES LOCALLY BELOW 3SM IN FOG
10Z-15Z. STRONG WINDS IN THE MOUNTAINS AND DESERTS WILL INCREASE...
PEAKING OVERNIGHT...AND SUBSIDE EARLY TUESDAY. THIS WILL PRODUCE
STRONG UP/DOWNDRAFTS...WIND SHEAR...AND A POSSIBLE ROTOR AROUND KPSP.
&&
.MARINE...
ENHANCED SWELL AND WINDS BOTH FROM THE NORTHWEST WILL PRODUCE HIGHER
SURF WITH A SHORT PERIOD FOR A HIGH RIP CURRENT RISK THROUGH
TUESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM PDT TUESDAY FOR
THE COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM PDT TUESDAY FOR
THE APPLE AND LUCERNE VALLEYS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...SMALL
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Apr 25, 4:15 AM PDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 415 AM PDT MON APR 25 2011 CAZ055-056-058-CAZ060>062-261300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 415 AM PDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS IN THE DESERTS AND ON THE DESERT SLOPES OF THE MOUNTAINS FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:08 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.